Florida, 2018Damaging Winds in Florida, July 14 to 15, 2018
July 14 to 15, 2018 · NWS TAE · 3 events in 2 counties and zones
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms occurred across the area. As is typical with summer storms in this part of the country, some of the storms were marginally severe with impacts to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 14, 12:13 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 12:13 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
113 PM EDT Sat Jul 14 2018
.AVIATION [Through 18Z Sunday]...
Sct SHRA/TSRA have developed across the region and is currently
moving toward VLD, TLH, and ECP. Expect brief periods of reduced
vsby and gusty northerly winds associated with this activity.
Periods of SHRA/TSRA are expected to affect DHN and ABY once again
later this afternoon and into this evening. VFR conditions
expected outside of any storms with prevailing winds generally
out of the south/southwest through this evening.
&&
.PREV DISCUSSION [110 PM EDT]...
.NEAR TERM [Through Today]...
Deep layer easterly flow is bringing a return flow of Atlantic
moisture to the area. In addition to this moisture and our
summertime seabreeze circulation, a weak upper level disturbance
over Georgia and Alabama will enhance divergence aloft this
afternoon, especially over our northern zones. As a result, the area
will see much higher coverage of afternoon showers and thunderstorms
than we've seen the past few days. Afternoon MLCAPE will be around
1500-2000 J/kg, so a few of these storms could produce downbursts of
strong to borderline severe wind gusts (50-60 MPH). Additionally,
heavy rainfall will create a concern for localized flooding issues.
While most of the area will receive less than an inch, isolated
areas could easily pick up a quick 2-3", especially in southwest
Georgia, where upper level divergence will enhance lift.
Temperatures will peak in the low-mid 90s with heat indices in the
100-105 range.
.SHORT TERM [Tonight Through Monday]...
The atmosphere really moistens up beginning tonight with PWATs
over 2 inches. The mid level ridge over the southeast breaks down
and retrogrades westward. A mid level disturbance backs into the
area from the northeast on the heels of the departing ridge. This,
along with a surface trough in the area, will help to focus
showers and thunderstorm development across our area. The
seabreeze will still be active but the highest coverage appears to
be across SE AL and SW GA. With abundant cloud cover and rainfall,
highs will be in the lower 90s each day.
.LONG TERM [Monday Night Through Saturday]...
East coast troughing will dominate the weather pattern in the
extended range. This will add more deep layer moisture over the
area and lead to an active and rainy pattern heading into next
weekend. The models even show a front stalling over the area which
would lead to increased rainfall amounts in heavy rain and some
flooding concerns. Have highs in the upper 80s through the
extended.
.MARINE...
Light winds and low seas are expected through the weekend. Scattered
showers and thunderstorms can be expected mainly in the overnight
hours each day. Winds and seas slightly increase heading into the
next work week.
.FIRE WEATHER...
Dispersions will be on the lower side today and tomorrow due to
light transport winds. Otherwise, no hazardous fire weather
conditions are anticipated for the next several days.
.HYDROLOGY...
Overall, forecast rainfall amounts have increased since this time
last night. We are heading into a wet pattern through the end of
the next work week. Localized flooding could occur with any slower
moving storms, especially beginning later this weekend. Area
rivers are below flood stage at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 74 91 74 / 30 70 30 50 20
Panama City 78 89 77 88 78 / 20 60 30 50 30
Dothan 74 90 73 90 74 / 40 70 40 70 30
Albany 74 90 74 90 74 / 40 70 40 70 30
Valdosta 73 90 74 91 73 / 40 70 40 60 20
Cross City 74 91 74 90 75 / 20 60 20 40 20
Apalachicola 78 89 78 89 78 / 20 50 20 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Pullin
SHORT TERM...Nguyen
LONG TERM...Scholl
AVIATION...Pullin
MARINE...Nguyen
FIRE WEATHER...Scholl
HYDROLOGY...Nguyen
In the hours before
Local storm report, Jul 14, 10:02 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD 2 S MOSSY DELL 31.73N 84.11W
07/14/2018 LEE GA 911 CALL CENTER
WATER OVER THE ROAD AT HIGHWAY 32 AND MOSSY
DELL ROAD.
&&
KGGSpecial weather statement, Jul 14, 1:47 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT SAT JUL 14 2018
ALZ066-067-141915-
Dale AL-Henry AL-
147 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND
SOUTHWESTERN HENRY COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Headland, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Headland, Kinsey, Newville, Sylvan Grove, Bells Crossroads,
Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps, Snells
Crossroads, Browns Crossroads, Goldberg Field, Headland Municipal
A/P, Dancey, Bertha and Balkum.
LAT...LON 3146 8516 3131 8529 3131 8541 3139 8556
3155 8545
TIME...MOT...LOC 1847Z 300DEG 11KT 3144 8543
42-DVDThunderstorm Wind, Wakulla
- When
- July 14, 2:20 PM EST
- Where
- Wakulla County, 2.56 mi WNW of Hilliardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.294, -84.430
A tree was blown down near Helen Guard Road and Highway 267 in Wakulla county.
Thunderstorm Wind, Wakulla
- When
- July 14, 2:48 PM EST
- Where
- Wakulla County, 3.56 mi NNW of Sopchoppy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.103, -84.513
Fallen trees or limbs resulted in a power outage along Stephen C Revell Road northwest of Sopchoppy.
Thunderstorm Wind, Holmes
- When
- July 15, 3:20 PM CST
- Where
- Holmes County, 2.75 mi WSW of Westville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.750, -85.890
Several trees and one power line were blown down between Ponce de Leon and Westville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 14, 20181 death · 1 event
- Flash Flooding and Damaging Winds in Utah, July 14 to 18, 2018$1.1 million · 50 kt wind · 21 events
- Tornadoes and Hail in North Dakota, July 14, 2018$83,000 · EF1 · 5 events
- Heat in Missouri, July 14, 20188 injured · 2 events
- Flash Flood and Hail in Illinois, July 14, 2018$90,000 · 1.25 in hail · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2018$50,000 · 61 kt wind · 3 events
- Flash Flood in New York, July 14, 2018$50,000 · 1 event
- Damaging Winds in New York, July 14, 2018$30,000 · 50 kt wind · 3 events
- Heavy Rain in Arizona, July 14, 20181 injured · $3,000 · 1 event
- Damaging Winds in Illinois, July 14, 201865 kt wind · 8 events
- Flash Flood and Hail in Missouri, July 14 to 15, 201865 kt wind · 7 events
- Heat in Indiana, July 14, 20186 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767644, 767646, 767647.